Alert archive / Nebraska / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 1, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Apr 13, 2018, 10:12 AM CDT for Boyd County, Holt County, Nebraska. It was in force for 33 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 13, 2018, 10:12 AM CDT (15:12 UTC)
- Expired
- Apr 13, 2018, 10:45 AM CDT
- In force
- 33 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Boyd County, NE, Holt County, NE
The radar
The North Platte radar (KLNX), 172 km from the middle of the area, began a volume at 15:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 13, 10:20 AM CDT | HAIL 0.75 | 22 Ne Atkinson, NE | |
| Apr 13, 10:30 AM CDT | HAIL 0.25 | 2 W Spencer, NE | PEA SIZE HAIL COVERED THE GROUND. |
| Apr 13, 10:35 AM CDT | HAIL 0.75 | 11 S Butte, NE | |
| Apr 13, 10:44 AM CDT | HAIL 0.25 | 5 N Spencer, NE | PEA SIZE HAIL COVERED THE GROUND. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 3.2 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1009 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 132 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
490 WUUS53 KLBF 131512 SVRLBF NEC015-089-131545- /O.NEW.KLBF.SV.W.0001.180413T1512Z-180413T1545Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service North Platte NE 1012 AM CDT FRI APR 13 2018 The National Weather Service in North Platte has issued a * Severe Thunderstorm Warning for... Northwestern Holt County in north central Nebraska... Central Boyd County in north central Nebraska... * Until 1045 AM CDT * At 1012 AM CDT, a severe thunderstorm was located 8 miles south of Butte, or 10 miles southwest of Spencer, moving north at 55 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. * This severe thunderstorm will be near, Spencer and Butte around 1020 AM CDT. Other locations impacted by this severe thunderstorm include Dustin, Spencer Dam, Parshall Bridge State Wildlife Management Area, Anncar, Hull Lake State Wildlife Management Area, Anoka and Midway. This includes the following highways... Highway 281 between mile markers 201 and 223. Highway 12 between mile markers 97 and 120. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4264 9868 4269 9908 4300 9906 4300 9855 TIME...MOT...LOC 1512Z 197DEG 49KT 4280 9888 HAIL...1.00IN WIND...<50MPH $$ Taylor
1 follow-up statement
526 WWUS53 KLBF 131531 SVSLBF Severe Weather Statement National Weather Service North Platte NE 1031 AM CDT FRI APR 13 2018 NEC015-089-131545- /O.CON.KLBF.SV.W.0001.000000T0000Z-180413T1545Z/ Holt NE-Boyd NE- 1031 AM CDT FRI APR 13 2018 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 AM CDT FOR NORTH CENTRAL HOLT AND CENTRAL BOYD COUNTIES... At 1030 AM CDT, a severe thunderstorm was located near Butte, or near Spencer, moving north at 45 mph. HAZARD...Quarter size hail. SOURCE...Radar indicated. IMPACT...Damage to vehicles is expected. Locations impacted include... Spencer, Butte, Anoka, Spencer Dam, Parshall Bridge State Wildlife Management Area, Anncar and Hull Lake State Wildlife Management Area. This includes the following highways... Highway 281 between mile markers 209 and 223. Highway 12 between mile markers 100 and 118. LAT...LON 4279 9866 4285 9896 4300 9906 4300 9855 TIME...MOT...LOC 1530Z 193DEG 39KT 4295 9878 HAIL...1.00IN WIND...<50MPH $$ JWS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 7:05 AM CDT, 3 hours 7 minutes earlier.
Area forecast discussion, Apr 13, 7:05 AM CDT, 3 hours 7 minutes before
Area Forecast Discussion...UPDATED National Weather Service North Platte NE 705 AM CDT Fri Apr 13 2018 .SHORT TERM...(Today and tonight) Issued at 336 AM CDT Fri Apr 13 2018 Models in fair agreement early this morning. Temperatures in the 40s and 50s over western Nebraska with some mid level instability producing thunderstorms through the central Nebraska Sandhills. These storms have indications of producing some small hail. They should move northeast out of the forecast area quickly this morning. Winds increasing over the southern Nebraska Panhandle into northeast Colorado. These north winds will shift east through the morning and increase through the morning. Cooler air will move into the northwest around sunrise with a change over to all snow. As cooler air fills in the areas of snow will shift southeast and east. 988mb surface low over north central Kansas early this morning. PWATS not too impressive, o.43 112 percent last night but deep layer moisture continues to advect into northern Nebraska. 3 hour pressure rises of around 4mb in northeast Colorado and falls of around 1mb over eastern Nebraska. Have lowered snow ratios over western Nebraska today that were running around 20 to 1 down to 15 to 1 more typical for this time of year and amount of colder air filtering in tonight. Highs today at midnight this morning with gradually falling temperatures through the day. With colder temperatures tonight snow and very strong winds that developed through the day will continue into the evening . Areas of whiteouts this afternoon and this evening with precipitation moving east through the night. Lows in the teens and 20s. .LONG TERM...(Saturday through Thursday) Issued at 336 AM CDT Fri Apr 13 2018 12Z Saturday and beyond. Strong mid-level cyclone will begin to occlude and weaken on Saturday, though a persistent H7 FGEN/TROWAL will continue to bring moderate snows to eastern portions of the forecast area through at least mid-day. Snow rates east of highway 83 may still run up to an inch per hour through mid-morning and as wind gusts in excess of 50 mph, blizzard conditions will continue. Saturday afternoon the mod-level cyclone will be far enough east that we expect some clearing with some weakening of the wind as the tight pressure gradient weakens. The drying and clearing continues into Sunday. Lows Sunday morning will be downright cold with a deep snowpack expected. Teens are expected for most locations, though we cannot rule out single digits. Slight modification in high temperatures are expected as building heights spread east from the Rockies. Another system will track across the northern plains on Tuesday, light QPF may accompany the system for northern Nebraska. Temperatures continue to moderate, though staying below or near average. Will have to watch the next deep trough late next week as the potential for significant moisture exists. Though this system is warmer, so we probably will be more concerned with convection and heavy rain rather than snow. Much can change though as the models have been wobbling. && .AVIATION...(For the 12Z TAFS through 12Z Saturday morning) Issued at 659 AM CDT Fri Apr 13 2018 Thunderstorms are possible over western Nebraska. Rain has changed to snow at KCDR. Cigs will continue in the LIFR categories with MVFR visibilities this morning lowering into lifr conditions as rain changes to snow through the day and blizzard conditions develop with north winds at 25 to 35 mph with gusts to around 55mph expected through the day. && .LBF WATCHES/WARNINGS/ADVISORIES... Blizzard Warning until 1 PM CDT /noon MDT/ Saturday for NEZ004- 005-022>025-035-056>058-069-094. Blizzard Warning from 1 PM this afternoon to 7 PM CDT Saturday for NEZ006>010-026>029-036>038-059-070-071. && SHORT TERM...Power LONG TERM...Jacobs AVIATION...Power
Hazardous weather outlook, Apr 13, 4:47 AM CDT, 5 hours 25 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 447 AM CDT Fri Apr 13 2018 NEZ004>010-022>029-035>038-056>059-069>071-094-141000- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 447 AM CDT Fri Apr 13 2018 /347 AM MDT Fri Apr 13 2018/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TODAY AND TONIGHT. Rain and possibly an isolated thunderstorm will continue over the Panhandle and northwest Nebraska today. This precipitation will shift east through the day and change over to or mix with snow from the northwest to the southeast through the day. Strong north winds and falling temperatures through the day will bring the change over and blizzard conditions to western Nebraska. Gusts over 55 mph are possible. Heavy snow and blowing snow are likely across most of the area Friday afternoon into Saturday. The highest amounts are expected towards the South Dakota border, where 15 inches are possible. Blizzard conditions are expected. See the Blizzard Warning for further details. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. Snow heavy at times...combined with strong north winds will continue to create blizzard conditions through the day on Saturday. Conditions are expected to improve over western Nebraska Saturday evening. See the Blizzard Warning for further details. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to relay snowfall amounts and weather observations to the National Weather Service through the storm event Friday into Saturday. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte power
In the hours before
Local storm report, Apr 13, 7:07 AM CDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
707 AM CDT FRI APR 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 3 SW ATKINSON 42.50N 99.02W
04/13/2018 M0.03 INCH HOLT NE CO-OP OBSERVER
&&
JGOMEZSpecial weather statement, Apr 13, 9:56 AM CDT, 16 minutes before
Special Weather Statement
National Weather Service North Platte NE
956 AM CDT FRI APR 13 2018
NEZ007-010-131545-
Holt NE-Boyd NE-
956 AM CDT FRI APR 13 2018
...SPECIAL WEATHER STATEMENT...
At 955 AM CDT, Doppler radar was tracking a strong thunderstorm 10
miles northeast of Stuart, or 18 miles southwest of Spencer, moving
north at 30 mph.
Half inch size hail will be possible with this storm.
This strong thunderstorm will be near...
Butte around 1025 AM CDT.
Other locations impacted by this storm include Bristow, Dustin,
Spencer Dam, Midway, Parshall Bridge State Wildlife Management Area,
Anncar, Hull Lake State Wildlife Management Area and Anoka.
This includes the following highways...
Highway 20 between mile markers 278 and 290.
Highway 281 between mile markers 200 and 223.
Highway 12 between mile markers 83 and 123.
LAT...LON 4299 9850 4293 9845 4248 9882 4260 9921
4300 9924 4300 9853
TIME...MOT...LOC 1455Z 197DEG 27KT 4270 9898
TaylorLocal storm report, Apr 13, 10:09 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1009 AM CDT FRI APR 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM SNOW 6 N GORDON 42.89N 102.20W
04/13/2018 E3.0 INCH SHERIDAN NE CO-OP OBSERVER
STORM TOTAL AS OF 0900 MDT. STILL SNOWING.
&&
NMJThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 11:23 PM CDT | Special Weather Statement | LBF | Garden | 52 min |
| Apr 13, 2:20 AM CDT | Special Weather Statement | LBF | McPherson | 40 min |
| Apr 13, 9:56 AM CDT | Special Weather Statement | LBF | Boyd | 49 min |
| Apr 13, 11:34 AM CDT | Special Weather Statement | LBF | Rock | 41 min |
| Apr 13, 4:42 PM CDT | Special Weather Statement | LBF | Frontier, Lincoln | 63 min |
| Apr 13, 5:39 PM CDT | Special Weather Statement | LBF | Frontier, Lincoln | 66 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.